Alert archive / Texas / Wind Advisories in 2013
Wind Advisory 9, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Apr 22, 2013, 8:27 PM CDT for 24 counties in Texas. It took effect at Apr 22, 2013, 9:00 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2013, 8:27 PM CDT (01:27 UTC)
- In effect from
- Apr 22, 2013, 9:00 PM CDT
- Expired
- Apr 23, 2013, 7:00 AM CDT
- In force
- 10 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 4359 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
397 WWUS74 KLUB 230127 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 827 PM CDT MON APR 22 2013 TXZ021>044-231200- /O.NEW.KLUB.WI.Y.0009.130423T0200Z-130423T1200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 827 PM CDT MON APR 22 2013 ...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT TUESDAY. * TIMING...A STRONG COLD FRONT WILL PLUNGE SOUTH THROUGH THE AREA LATE THIS EVENING AND TONIGHT WITH GUSTY NORTHERLY WINDS IN ITS WAKE. * WINDS...SUSTAINED FROM THE NORTH AT 30 TO 40 MPH...WITH GUSTS TO 50 TO 55 MPH. * IMPACTS...THE STRONG WINDS WILL LOFT AREAS OF BLOWING DUST...WHICH WILL DROP VISIBILITIES TO OR BELOW 1 MILE IN SPOTS...ESPECIALLY DOWNWIND OF OPEN FIELDS AND CONSTRUCTION SITES. LOCALIZED NEAR BROWNOUT CONDITIONS WILL BE POSSIBLE IN BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST TO WEST ORIENTED ROADWAYS. USE EXTRA CAUTION. && $$
1 follow-up statement
916 WWUS74 KLUB 231215 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 715 AM CDT TUE APR 23 2013 TXZ021>044-232100- /O.EXP.KLUB.WI.Y.0009.000000T0000Z-130423T1200Z/ /O.NEW.KLUB.FZ.A.0002.130424T0400Z-130424T1400Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 715 AM CDT TUE APR 23 2013 ...FREEZE WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING. * EVENT...ANOTHER LATE SPRING FREEZE IS POSSIBLE TONIGHT ACROSS THE TEXAS SOUTH PLAINS...ROLLING PLAINS...AND THE EXTREME SOUTHERN TEXAS PANHANDLE. HARD FREEZE CONDITIONS...WITH READINGS DROPPING BELOW 28 DEGREES...ARE POSSIBLE FOR MANY AREAS ON THE CAPROCK. * TIMING...SUB-FREEZING TEMPERATURES MAY DEVELOP LATE THIS EVENING AND PERSIST UNTIL SHORTLY AFTER DAYBREAK ON WEDNESDAY. * IMPACTS...THE LATENESS OF THIS FREEZE WILL THREATEN PLANTS WITH EARLY FOLIAGE. YOUNG OR WEAK ANIMALS ALSO MAY SUFFER FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 22, 6:45 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Apr 22, 6:45 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 645 PM CDT MON APR 22 2013 .AVIATION... MAIN AVIATION CONCERN THIS EVENING WILL BE COLD FRONT. INITIAL WIND SHIFT CURRENTLY ABOUT 30NM N OF KAMA THOUGH SECONDARY SURGE OF MUCH STRONGER WINDS HAS JUST COME THROUGH KGUY. AT SOME POINT THIS EVENING...THE LATTER BOUNDARY IS EXPECTED TO OVERTAKE THE INITIAL WIND SHIFT. SIGNIFICANT BLOWING DUST APPEARS EVIDENT ON VISIBLE SATELLITE IMAGERY ALONG THE SECONDARY SURGE. GIVEN THAT THE DUST IS GENERALLY LESS PRONOUNCED ON FRONTS SUCH AS THIS UP AT CHILDRESS...HAVE INCLUDED MENTION OF DUST BUT KEEP VFR AT KCDS. HERE IN KLBB...WITH THE DRY AND BARE SOILS...EXPECT MORE DENSE DUST TO AT LEAST MVFR AND POSSIBLE INTO IFR TERRITORY. FROPA TIMING IS BASED BY IN LARGE OF EXTRAPOLATED PROGRESSION WHICH IS AHEAD OF MODEL GUIDANCE. GIVEN THE TIME OF DAY...AN EVEN EARLIER ARRIVAL IS POSSIBLE. STAY TUNED FOR AMENDMENTS THIS EVENING. FRONTAL AIRMASS IS QUITE SHALLOW AND FCST SOUNDINGS SUGGEST SMOOTHER AIR OUT OF THE TURBULENT MIXING LAYER ABOVE 8-9 KFT. && .PREV DISCUSSION... /ISSUED 341 PM CDT MON APR 22 2013/ SHORT TERM... A STRONG COLD FRONT LOOKING TO BE A LITTLE AHEAD OF SCHEDULE HAVING ALREADY NOSED INTO THE OKLAHOMA PANHANDLE AS OF 19Z...ALTHOUGH THE COLD AIR LAGGING THE INITIAL WIND SHIFT BY ABOUT 150 TO 200 MILES. MORNING RAP RUNS FASTEST WITH THE FRONT LOOK TO BE THE MODEL TO LEAN TOWARD...AND POSSIBLY SLIGHTLY FASTER THAN THAT. WINDS WILL LIKELY ACCELERATE TOWARD ADVISORY CRITERIA WITH PRESSURE RISES BEHIND IT... ALTHOUGH FOR NOW WILL KEEP SPEEDS JUST BELOW THAT LEVEL. WILL RUN WITH LOW TEMPS JUST BELOW LOW END OF MOS NUMBERS GIVEN STRENGTH OF THE COLD AIR. THAT WOULD PUT POTENTIAL FOR A LIGHT FREEZE ACROSS THE EXTREME SW PANHANDLE WHERE JUST NOW REACHING AVG DATE TO THE BEGINNING OF THE GROWING SEASON. BETTER CANDIDATE FOR FREEZE PRODUCT TO COME TUESDAY NIGHT WITH POTENTIAL FOR A HARD FREEZE. LOW CLOUDS TO FILTER IN BEHIND THE FRONT. WHILE LOW CLOUDS PROGGED TO LIFT TUESDAY MORNING...PERSISTENT MID LEVEL MOISTURE SHOULD KEEP SOME CLOUD COVER OVER THE AREA. THAT COMBINED WITH LOW LEVEL COLD ADVECTION THROUGH THE DAY WILL RESULT IN A DIURNAL RANGE OF 10 TO 15 DEGREES. OTHER ISSUE IS CHANCE FOR LIGHT PRECIP IN POST-FRONTAL AIR MASS LATE TONIGHT AND EARLY TUESDAY. LOW LEVEL FRONTOGENESIS MAY BE SUFFICIENT TO GENERATE SOME DRIZZLE OR VERY LIGHT RAIN ACROSS THE NERN ZONES...BUT MEASURABLE PRECIP CHANCES LOOK VERY SLIM WITH BEST LIFT ASSOCIATED WITH MID LEVEL TROUGH/JET REMAINING NORTH OF THE FCST AREA. FINALLY...WHILE COLD FRONT WILL BE MOVING INTO AIR WITH DEW POINTS IN THE 40S AND THUS SOME CAPE...CAP STRENGTH LOOKS TO BE VERY STRONG WITH LITTLE POTENTIAL THAT ENERGY CAN BE RELEASED. LONG TERM... THE PRIMARY CONCERN FOR TUESDAY NIGHT AND WEDNESDAY MORNING WILL BE THE POTENTIAL FOR A WIDESPREAD FREEZE ON THE HEELS OF THE PREVIOUS NIGHTS FROPA. MODELS SEEM TO AGREE THAT H850 TEMPS WILL SETTLE SOMEWHERE BETWEEN 0 TO -3 DEGREES... WITH THE NAM BEING THE COLD OUTLIER OF THE BUNCH. IN ADDITION... A 1025-1030MB SURFACE RIDGE WILL SLIDE JUST TO THE NE OF THE AREA OVERNIGHT...WHICH WILL KEEP WINDS VERY LIGHT. ON THE OTHER HAND... SOME LINGERING JET ENERGY AND MID-LEVEL MOISTURE COULD KEEP A BIT OF CLOUD COVER IN THE AREA... INHIBITING RADIATIONAL COOLING IN SOME SPOTS... PARTICULARLY IN THE EASTERN ZONES. REGARDLESS... CLOUD COVER SHOULD BREAK UP BEFORE SUNRISE... AND TEMPERATURES ACROSS THE CAPROCK WILL LIKELY FALL TO AROUND 4-8 DEGREES BELOW FREEZING BEFORE ALL IS SAID AND DONE. TEMPERATURES WILL GRADUALLY RISE WEDNESDAY AND THURSDAY AHEAD OF AN APPROACHING WAVE... WHICH WILL BE OUR NEXT ITEM OF CONCERN. BY THURSDAY... A MEANDERING CLOSED LOW WILL WORK ITS WAY EASTWARD FROM THE SUBTROPICAL PACIFIC BEFORE OPENING UP AND PHASING WITH A BROAD CENTRAL CONUS TROUGH. BEFORE COMPLETELY BEING ABSORBED... THIS WAVE WILL TRAVERSE THE TX PANHANDLE SOMETIME LATE THURSDAY NIGHT... ALTHOUGH THERE IS STILL ABOUT 6 HOURS OF DISAGREEMENT BETWEEN THE THE GFS AND ECMWF. AHEAD OF THIS WAVE... PRESSURE FALLS ACROSS THE SOUTHERN FRONT RANGE WILL BEGIN TO FORCE SOUTHERLY FLOW ACROSS TX...AND IN TURN ALLOW MODEST MOISTURE TO RETURN TO THE SOUTH PLAINS AND EASTERN NM. DUE TO TUESDAYS COLD FRONT PINNING DEEP MOISTURE WELL TO THE SOUTH... THE TIMING AND EXTENT OF THIS MOISTURE RETURN IS IN QUESTION... AND AT THIS TIME IT APPEARS THAT THE BEST MOISTURE WILL STRUGGLE TO ARRIVE UNTIL OVERNIGHT THURSDAY AND EVEN EARLY FRIDAY MORNING. IN ADDITION... A STOUT CAP AND LOW-LEVEL STRATUS WILL LIKELY ELIMINATE THE POSSIBILITY FOR AFTERNOON THUNDERSTORM INITIATION EXCEPT FOR POSSIBLY ALONG THE DRYLINE/PACIFIC FRONT IN EASTERN NM. AS THE WAVE PROGRESSES EASTWARD... A PACIFIC FRONT WILL ALSO PUSH EASTWARD AND LIKELY TRAVERSE THE AREA VERY LATE THURSDAY/EARLY FRIDAY...ALTHOUGH AGAIN THE TIMING OF THIS FEATURE IS STILL SOMEWHAT IN QUESTION. AS THIS FRONT MOVES EAST... IMPROVING MOISTURE ACROSS THE SOUTH PLAINS COULD YIELD AT MARGINAL CHANCES FOR SHOWER/THUNDERSTORM DEVELOPMENT...MOSTLY ACROSS THE NORTHERN ZONES WITH THE ADDED FORCING FROM THE FRONT AND PASSING WAVE. BEYOND FRIDAY MORNING... MODEL SOLUTIONS DIVERGE SIGNIFICANTLY... ALTHOUGH THE GENERAL TREND WILL BE FOR BUILDING HEIGHTS AND WARMER TEMPERATURES THROUGH THE END OF THE WEEK AND INTO THE WEEKEND....FOLLOWING A BENIGN COLD FRONT FRIDAY NIGHT/SATURDAY MORNING. MODELS ARE NOT IN AGREEMENT REGARDING THE ADVANCEMENT OF THIS FRONT... AS THE ECMWF SENDS IT WELL SOUTH INTO THE TRANS PECOS REGION WHILE THE GFS STALLS IT HALFWAY THROUGH THE LBB CWA. GIVEN THE WEAKENING STATE OF THE PASSING WAVE AND LACK OF SIGNIFICANT COLD ADVECTION... GFS SEEMS MORE REASONABLE HERE... ALTHOUGH CONVECTIVE SIGNAL IN GFS FOR SUNDAY AFTERNOON SEEMS SUSPECT GIVEN THE ANEMIC UPPER FLOW AND LACK OF FORCING. BOTH MODELS SEEM TO HINT AT A SLOW-APPROACHING TROUGH/CLOSED LOW SOMETIME EARLY NEXT WEEK... BUT AT THIS POINT SOLUTIONS ARE TOO FAR APART AND TOO FAR AWAY TO PUT MUCH STOCK IN. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 86 30 45 25 59 / 0 10 10 10 0 TULIA 88 31 46 26 60 / 0 10 10 10 0 PLAINVIEW 87 32 48 27 60 / 0 10 10 10 0 LEVELLAND 89 35 50 28 60 / 0 10 10 10 0 LUBBOCK 90 35 50 30 60 / 0 10 10 10 0 DENVER CITY 90 39 54 26 61 / 0 10 10 10 0 BROWNFIELD 90 38 51 28 61 / 0 10 10 10 0 CHILDRESS 89 36 48 33 62 / 10 10 10 10 0 SPUR 90 39 49 32 61 / 0 10 10 10 0 ASPERMONT 90 43 50 33 62 / 0 10 10 10 0 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/26
Hazardous weather outlook, Apr 22, 11:21 AM CDT, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1121 AM CDT MON APR 22 2013 TXZ021>044-231630- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1121 AM CDT MON APR 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT FIRE WEATHER ELEVATED TO BRIEFLY CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR THIS AFTERNOON THROUGH EARLY EVENING OVER THE SOUTH PLAINS AND EXTREME SOUTHWESTERN TEXAS PANHANDLE. NON PRECIPITATION ADVISORY LEVEL WIND SPEEDS WILL BE POSSIBLE TONIGHT FOLLOWING A STRONG COLD FRONT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FREEZE MAY DEVELOP BY DAYBREAK TUESDAY ACROSS THE EXTREME SOUTHERN TEXAS PANHANDLE. A WIDESPREAD FREEZE WITH RECORD LOW TEMPERATURES MAY DEVELOP WEDNESDAY MORNING.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:15 AM CDT | Freeze Watch | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 8 hr |
| Apr 23, 3:31 PM CDT | Freeze Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 16 more | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.